Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 16, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 4, 2009, 3:32 AM CDT for 38 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 4, 2009, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2009, 3:32 AM CDT (08:32 UTC)
- In effect from
- Apr 4, 2009, 11:00 AM CDT
- Expired
- Apr 4, 2009, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 46 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 102 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2788 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 040832 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 332 AM CDT SAT APR 4 2009 ...STRONG SOUTHWEST WINDS LIKELY LATER TODAY... .A POWERFUL STORM SYSTEM WILL MOVE EAST INTO THE CENTRAL PLAINS TODAY... PUSHING A DRY LINE EAST ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. WINDS WILL BECOME SOUTHWESTERLY AND INCREASE BY EARLY AFTERNOON BEHIND THE DRY LINE. WINDS WILL SHIFT AGAIN THIS EVENING... THIS TIME TO THE NORTHWEST... AS A COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. OKZ004>007-009>012-014>018-021>024-033>036-041645- /O.NEW.KOUN.WI.Y.0016.090404T1700Z-090405T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS 332 AM CDT SAT APR 4 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR ALL OF WESTERN NORTH TEXAS AND MOST OF THE WESTERN HALF OF OKLAHOMA. SOUTH WINDS THIS MORNING WILL BECOME SOUTHWESTERLY THIS AFTERNOON AS A DRY LINE MOVES EAST ACROSS THE ADVISORY AREA. IN NORTHWEST OKLAHOMA... THE SOUTHWEST WINDS WILL AVERAGE 30 TO 40 MPH... WITH FREQUENT GUSTS IN EXCESS OF 50 MPH POSSIBLE. ELSEWHARE FROM WESTERN NORTH TEXAS INTO PARTS OF NORTH CENTRAL OKLAHOMA... SOUTHWEST WINDS WILL AVERAGE 20 TO 35 MPH WITH FREQUENT GUSTS TO AROUND 45 MPH. SOME BLOWING DUST WILL BE POSSIBLE THIS AFTERNOON IN ALL OF THESE AREAS. WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND OVERNIGHT AND WILL REMAIN STRONG... WITH SPEEDS AVERAGING 20 TO 30 MPH WITH HIGHER GUSTS FOR MOST OF THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS74 KOUN 040855 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 355 AM CDT SAT APR 4 2009 ...STRONG SOUTHWEST WINDS LIKELY LATER TODAY... .A POWERFUL STORM SYSTEM WILL MOVE EAST INTO THE CENTRAL PLAINS TODAY... PUSHING A DRY LINE EAST ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. WINDS WILL BECOME SOUTHWESTERLY AND INCREASE BY EARLY AFTERNOON BEHIND THE DRY LINE. WINDS WILL SHIFT AGAIN THIS EVENING... THIS TIME TO THE NORTHWEST... AS A COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. OKZ004>007-009>012-014>018-021>024-033>036-041700- /O.CON.KOUN.WI.Y.0016.090404T1700Z-090405T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS 355 AM CDT SAT APR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR MOST OF WESTERN OKLAHOMA. SOUTH WINDS THIS MORNING WILL BECOME SOUTHWESTERLY THIS AFTERNOON AS A DRY LINE MOVES EAST ACROSS THE ADVISORY AREA. IN NORTHWEST OKLAHOMA... THE SOUTHWEST WINDS WILL AVERAGE 30 TO 40 MPH... WITH FREQUENT GUSTS IN EXCESS OF 50 MPH POSSIBLE. ELSEWHARE FROM SOUTHWESTERN INTO PARTS OF NORTH CENTRAL OKLAHOMA... SOUTHWEST WINDS WILL AVERAGE 20 TO 35 MPH WITH FREQUENT GUSTS TO AROUND 45 MPH. SOME BLOWING DUST WILL BE POSSIBLE THIS AFTERNOON IN ALL OF THESE AREAS. WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND OVERNIGHT AND WILL REMAIN STRONG... WITH SPEEDS AVERAGING 20 TO 30 MPH WITH HIGHER GUSTS FOR MOST OF THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CORRECTED TO REMOVE MENTION OF WESTERN NORTH TEXAS...
000 WWUS74 KOUN 041602 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1102 AM CDT SAT APR 4 2009 ...STRONG SOUTHWEST AND WEST WINDS TODAY... .A POWERFUL STORM SYSTEM WILL MOVE EAST INTO THE CENTRAL PLAINS TODAY... PUSHING A DRY LINE EAST ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. WINDS WILL BECOME SOUTHWESTERLY AND INCREASE BEHIND THE DRY LINE. WINDS WILL SHIFT AGAIN THIS EVENING... THIS TIME TO THE NORTHWEST... AS A COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. OKZ008-013-019-020-025-027>029-037>041-044>046-050-TXZ083>090- 050000- /O.EXB.KOUN.WI.Y.0016.090404T1602Z-090405T0000Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN... MOORE...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR... WALTERS...WAURIKA...ARDMORE...MARIETTA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 1102 AM CDT SAT APR 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHWEST TO WEST WINDS AT 25 TO 35 MPH WILL BE COMMON TODAY. THE STRONGER WIND GUSTS WILL BE ACROSS PARTS OF WEST CENTRAL AND NORTH CENTRAL OKLAHOMA THIS AFTERNOON. WIND GUSTS IN SOME AREAS WILL APPROACH 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ004>007-009>012-014>018-021>024-033>036-050000- /O.EXT.KOUN.WI.Y.0016.090404T1600Z-090405T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS 1102 AM CDT SAT APR 4 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHWEST TO WEST WINDS AT 25 TO 35 MPH WILL BE COMMON TODAY. THE STRONGER WIND GUSTS WILL BE ACROSS PARTS OF WEST CENTRAL AND NORTH CENTRAL OKLAHOMA THIS AFTERNOON. WIND GUSTS IN SOME AREAS WILL APPROACH 50 MPH WITH FREQUENT GUSTS ABOVE 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KOUN 041714 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1214 PM CDT SAT APR 4 2009 ...STRONG SOUTHWEST AND WEST WINDS TODAY... .A POWERFUL STORM SYSTEM WILL CONTINUE TO MOVE EAST INTO THE CENTRAL PLAINS THIS AFTERNOON... PUSHING A DRY LINE EAST ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. VERY STRONG WEST TO SOUTHWEST WINDS WILL OCCUR BEHIND THE DRY LINE WHILE GUSTY SOUTH WINDS PREVAIL AHEAD OF THE DRYLINE. WINDS WILL SHIFT AGAIN THIS EVENING... THIS TIME TO THE NORTHWEST... AS A COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. OKZ004-005-009-010-014>016-050000- /O.NEW.KOUN.HW.W.0002.090404T1714Z-090404T2100Z/ /O.EXT.KOUN.WI.Y.0016.000000T0000Z-090405T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON 1214 PM CDT SAT APR 4 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. VERY STRONG WEST TO SOUTHWEST WINDS WITH SUSTAINED SPEEDS OF 35 TO 40 MPH... AND HIGHER GUSTS IN EXCESS OF 60 MPH... WILL OCCUR OVER THE AREA THROUGH MID AFTERNOON. ALTHOUGH SPEEDS WILL DIMINISH SOMEWHAT IN THE LATTER PART OF THE AFTERNOON... THEY WILL STILL CONTINUE TO GUST FROM 40 TO NEAR 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ006>008-011>013-017>025-027>029-033>041-044>046-050-TXZ083>090- 050000- /O.CON.KOUN.WI.Y.0016.000000T0000Z-090405T0000Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN- PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN- CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS- GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL... NORMAN...MOORE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...WALTERS...WAURIKA... ARDMORE...MARIETTA...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1214 PM CDT SAT APR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHWEST TO WEST WINDS AT 25 TO 35 MPH WILL BE COMMON TODAY. THE STRONGER WIND GUSTS WILL BE ACROSS PARTS OF WEST CENTRAL AND NORTH CENTRAL OKLAHOMA THIS AFTERNOON. WIND GUSTS IN SOME AREAS WILL APPROACH 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CJS
000 WWUS74 KOUN 042356 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 656 PM CDT SAT APR 4 2009 OKZ004>025-027>029-033>041-044>046-050-TXZ083>090-050100- /O.EXP.KOUN.WI.Y.0016.000000T0000Z-090405T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR... WALTERS...WAURIKA...ARDMORE...MARIETTA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 656 PM CDT SAT APR 4 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WEST WINDS AT 15 TO 25 MPH WILL CONTINUE BEHIND THE DRYLINE THIS EVENING...WITH NORTHWEST WINDS AT 20 TO 25 MPH BEHIND A COLD FRONT AS IT MOVES ACROSS OKLAHOMA AND NORTH TEXAS TONIGHT. HOWEVER...THESE WINDS ARE BELOW WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:15 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 4, 3:15 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
315 AM CDT SAT APR 4 2009
.DISCUSSION...
DRY LINE GRADUALLY WILL TAKE SHAPE OUT W THIS MORNING BEFORE
PUNCHING E INTO AT LEAST CENTRAL OK BY 00Z AS POWERFUL UPPER SYSTEM
AND ASSOCIATED SFC LOW MOVE OUT INTO CENTRAL PLAINS. MODELS OFTEN
TOO AGGRESSIVE WITH EASTWARD MOVEMENT OF DRY LINE INTO E OK. THINK
IT MORE LIKELY TO SET UP BY MAX HEATING/DESTABILIZATION NEAR OR A
LITTLE W OF I-35. 06Z NAM BRINGS AXIS OF UPPER-50S SFC DEWPOINTS N
INTO E OK E OF DRY LINE THIS EVENING... RESULTING IN INSTABILITY
AXIS CONTAINING 500-1000 J/KG SBCAPE AND WEAKENING CIN. SO NOT READY
YET TO WRITE OFF CONVECTIVE POTENTIAL ALONG/E OF DRY LINE DESPITE
LIMITED LL MOISTURE RETURN. HAVE INCLUDED SLIGHT CHANCE OF T-STORMS
THIS EVENING E OF I-35.
OTHERWISE... EARTH WIND AND FIRE WILL BE THE MAIN ISSUES TODAY.
STRONG SW WINDS INDICATED BEHIND DRY LINE ESPECIALLY NW OK WHERE
SPEEDS COULD APPROACH HIGH WIND CRITERIA. ATTENDANT RISKS WILL
INCLUDE EXTREME FIRE DANGER AND POSSIBLY BLOWING DUST... ALTHOUGH
LATTER MORE LIKELY TO RESULT IN WEIRD-LOOKING SKIES AND LESS LIKELY
TO DROP VISIBILITY SIGNIFICANTLY. WIND ADVISORY MIGHT NEED TO BE
EXPANDED E IF DRY LINE MOVES AS FAR E AS MODELS INDICATE. FIRE WATCH
IS UPGRADED TO RED FLAG WARNING AND EXPANDED A LITTLE E BASED ON
COMPUTED RH AOB 20 PCT THIS AFTERNOON MOST OF WESTERN 1/2 OK. LIKE
THE WIND ADVISORY... RED FLAG MAY NEED TO BE EXPANDED FARTHER E IF
DRYLINE MOVES FARTHER E. WINDS SHIFTING TO NW AND LIKELY
REMAINING STRONG TONIGHT BEHIND COLD FRONT... ADDING TO POTENTIAL
FIREFIGHTING DIFFICULTIES. WIND ADVISORY MAY NEED TO BE EXTENDED
INTO TONIGHT IN SOME AREAS.
DRY AND UNSEASONABLY COOL/COLD PATTTERN GOING INTO NEXT WEEK AS
SEVERAL SURGES OF CANADIAN AIR MOVE S ON BACK SIDE OF STRONG STORM
SYSTEM. MDT TO STRONG NW/N WINDS LIKELY TO CONTINUE SUN INTO MON
BEFORE SUBSIDING MON NIGHT INTO TUE AS SFC RIDGE SETTLES OVER
AREA. COLD ADVECTION SUN NIGHT... AND RADIATIONAL COOLING MON
NIGHT... MAY WELL RESULT IN PROLONGED AND/OR HARD FREEZE
CONDITIONS IN MANY AREAS ON EITHER NIGHT. GIVEN THE MULTITUDE OF
OTHER MORE IMMEDIATE WX ONCERNS AND HEADLINES... WE WILL ADDRESS
THE FREEZE ISSUE IN THE HWO AND DEFER ANY DECISION ON NEED FOR
FREEZE WATCHES/WARNINGS UNTIL LATER TODAY OR TONIGHT.
NEXT VIGOROUS UPPER SYSTEM APPEARS ON TRACK TO ARRIVE IN PLAINS
MID-LATE NEXT WEEK. LARGER TIMING DIFFERENCES CONTINUE BETWEEN
FASTER GFS/GEFS/DGEX AND SLOWER UKMET/ECMWF/EC-ENSEMBLE. GENERAL
MODEL TRENDS HAVE BEEN TOWARD SLOWER... WHICH MAKES SENSE GIVEN THE
NUMBER OF CLOSED LOWS INVOLVED. BUT THAT HAS NOT MADE MUCH OF A
DIFFERENCE IN THE FAST ACTIVE PATTERN OVER THE LAST WEEK... SO THE
FASTER SOLUTION CANNOT BE DISMISSED YET. WILL KEEP SOME LOW POPS IN
FOR LATE WED AND BEYOND... ALTHOUGH LACK OF MOISTURE AGAIN WILL
LIKELY LIMIT PRECIP CHANCES ESPECIALLY OF THE FASTER SOLTIONS
VERIFY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 39 53 27 / 10 10 10 0
HOBART OK 76 37 54 24 / 10 10 10 0
WICHITA FALLS TX 83 42 59 31 / 10 10 0 0
GAGE OK 71 31 48 24 / 10 10 10 0
PONCA CITY OK 74 36 46 29 / 20 20 10 0
DURANT OK 76 48 56 32 / 20 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR OKZ004>007-009>012-014>018-021>024-027-033>038-
044.
WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
OKZ004>007-009>012-014>018-021>024-033>036.
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR TXZ083>090.
&&
25/24Hazardous weather outlook, Apr 3, 11:30 AM CDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT FRI APR 3 2009
OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT FRI APR 3 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A DRY STABLE AIRMASS OVER THE REGION WILL PREVENT THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...0 PERCENT.
OTHER HAZARDOUS WEATHER...
WARM... DRY... AND BREEZY CONDITIONS WILL INCREASE WILDFIRE
POTENTIAL ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE SATURDAY ACROSS PORTIONS OF NORTHERN
OKLAHOMA. THERE WILL BE CHANCE OF THUNDERSTORMS AGAIN THE MIDDLE OF
NEXT WEEK AS A STORM SYSTEM MOVES ACROSS THE REGION.
OTHER HAZARDOUS WEATHER...
STRONG SOUTH AND SOUTHWEST WINDS WILL AFFECT THE AREA SATURDAY WHICH
WILL MAKE DRIVING ON AREA ROADWAYS DIFFICULT... ESPECIALLY IN HIGH
PROFILE VEHICLES. A COLD FRONT WILL MOVE ACROSS THE REGION SATURDAY
NIGHT SHIFTING WINDS TO THE NORTH BUT REMAINING STRONG.
A DRYLINE WILL MOVE EAST ACROSS PORTIONS OF THE REGION BRINGING MUCH
DRIER AIR INTO THE AREA. THE WARM... DRY... AND WINDY CONDITIONS
WILL LEAD TO ELEVATED WILDFIRE CONTAINMENT CONCERNS SATURDAY...
PRIMARILY OVER WESTERN NORTH TEXAS AND WESTERN PARTS OF OKLAHOMA. A
FIRE WEATHER WATCH IS IN EFFECT FOR THAT AREA.
COLD WEATHER FOR MONDAY AND TUESDAY WILL BRING A LATE-SEASON FREEZE
TO MUCH OF OKLAHOMA AND POSSIBLY WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND 7
AM SATURDAY.
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:40 AM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 28 more | 16 hr |
| Apr 4, 12:14 PM CDT | High Wind Warning | OUN | Custer, Dewey, Ellis, Harper, Roger Mills, Woods and 1 more | 4 hr |
Nearby
Wind Advisories in Oklahoma, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.